A case of bullous pemphigoid induced by aspirin
The present case has been reported in the Journal of the American Academy of Dermatology.

A 76-year-old man with a 2-month history of recurrent blisters on his trunk and extremities was admitted to our hospital. He had been diagnosed with bullous pemphigoid (BP) and treated with methylprednisolone. Despite corticosteroid therapy, he continued to develop new bullae. He has been taking enalapril for hypertension for 2 years as well as aspirin and folic acid for essential thrombocytosis for 6 months.

On admission, skin examination revealed several tense vesicles and bullae on the trunk and extremities as well as erosions on the buccal and gingival mucosa. Nikolskiy's sign was negative. Tzanck smear test did not show acantholytic cells. Histopathologic examination revealed a subepidermal bulla and a moderate inflammatory infiltrate composed of neutrophils and eosinophils in the upper dermis.

Direct immunofluorescence (IF) test of the perilesional skin showed linear deposits of IgG and C3 along the dermoepidermal junction. Indirect IF test on monkey esophagus was positive. Indirect IF of salt-split skin showed IgG binding to the epidermal side of the specimen, confirming the diagnosis of BP. Oral methylprednisolone (48 mg/d) was started. Aspirin and folic acid were discontinued, and enalapril was switched to amlodipine.

Five days of treatment stopped the formation of new blisters. However, the numerous blisters developed 1 day after reintroduction of aspirin for essential thrombocytosis. All of the lesions resolved completely in 10 days after aspirin had been withdrawn. Thus the diagnosis of aspirin-induced-BP was made. Patch testing could not be performed. Methylprednisolone was stopped after 2 months. No relapse of BP was observed in the follow-up period of 3 months.

Read more here: https://pxmd.co/07LzV
Dr. A●●●●a S●●●●h K●●●r and 2 other likes this2 shares
Like
Comment
Share
Dr. V●●●●●a S●●●●●●s M●●●●●●●a
Dr. V●●●●●a S●●●●●●s M●●●●●●●a General Medicine
Very informative. Thanks a lot for sharing Doc
Dec 27, 2018Like1